Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the almost everywhere convergence to $ L\sp p$ data for higher order hyperbolic operators

Author: Christopher D. Sogge
Journal: Proc. Amer. Math. Soc. 100 (1987), 99-103
MSC: Primary 35L15; Secondary 42B25
MathSciNet review: 883408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: First we prove a sharp maximal Fourier integral theorem for $ {L^p}({{\mathbf{R}}^n}),\;1 < p \leq 2$, using the techniques of [4-6]. Then we apply the maximal theorem to prove a sharp result concerning the almost everywhere convergence to $ {L^p}$-initial data for the Cauchy problem for smooth variable coefficient strictly hyperbolic linear partial differential operators of order $ m > 2$.

References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, Averages in the plane over convex curves and maximal operators (preprint). MR 874045 (88f:42036)
  • [2] R. Courant and D. Hilbert, Methods of mathematical physics. Vol. II, Interscience, New York, 1962. MR 0065391 (16:426a)
  • [3] A. Greenleaf, Principal curvature and harmonic analysis, Indiana Math. J. 30 (1982), 519-537. MR 620265 (84i:42030)
  • [4] J. L. Rubio de Francia, Maximal functions and Fourier transforms (preprint).
  • [5] A. Ruiz, On a.e. convergence of solutions of hyperbolic equations to $ {L^p}$-initial data, Trans. Amer. Math. Soc. 287 (1985), 167-188. MR 766212 (86g:35112)
  • [6] C. D. Sogge, On maximal functions associated to hypersurfaces and the Cauchy problem for strictly hyperbolic operators (preprint). MR 911093 (89b:42015)
  • [7] C. D. Sogge and E. M. Stein, Averages of functions over hypersurfaces in $ {{\mathbf{R}}^n}$, Invent. Math. 82 (1985), 543-556. MR 811550 (87d:42030)
  • [8] -, Averages over hypersurfaces. II, Invent. Math. 86 (1986), 233-242. MR 856844 (88g:42025)
  • [9] E. M. Stein, Maximal functions: spherical means, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), 2174-2175. MR 0420116 (54:8133a)
  • [10] E. M. Stein and S. Wainger, Problems in harmonic analysis related to curvature, Bull. Amer. Math. Soc. 84 (1978), 1239-1295. MR 508453 (80k:42023)
  • [11] M. Taylor, Pseudodifferential operators, Princeton Univ. Press, Princeton, N.J., 1981.
  • [12] F. Treves, Introduction to pseudodifferential and Fourier integral operators. Vol. II, Plenum Press, New York, 1982. MR 597145 (82i:58068)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L15, 42B25

Retrieve articles in all journals with MSC: 35L15, 42B25

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society